Thunderstorm Wind, Centre
- When
- June 4, 7:10 PM EST
- Where
- Centre County, State College
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.783, -77.850
Trees were down in State College.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 4, 5:40 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 640 PM EDT TUE JUN 4 2002 UPDATED TO ADD ENHANCED WORDING FOR SVR THUNDERSTORM WATCH. .CTP...SVR THUNDERSTORM WATCH UNTIL 11 PM WESTERN HALF OF CWA (EXCEPT WARREN COUNTY). FITZGERALD
PAZ005-006-010>012-017>019-024>028-033>037-041-045-046-050300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 541 PM EDT TUE JUN 4 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... MCKEAN...SOMERSET...FRANKLIN...BEDFORD...JUNIATA...HUNTINGDON... BLAIR...MIFFLIN...SOUTHERN CENTRE...SOUTHERN CLINTON...TIOGA... NORTHERN LYCOMING...FULTON...CLEARFIELD...NORTHERN CENTRE...SOUTHERN LYCOMING...CAMERON...CAMBRIA...POTTER...ELK AND NORTHERN CLINTON. A WARM FRONT IS BRINGING WARM AND UNSTABLE AIR INTO THE WESTERN HALF OF PENNSYLVANIA THIS EVENING. THUNDERSTORMS WILL CONTINUE TO FORM IN THIS AREA THROUGH THE EVENING HOURS. LARGE HAIL AND DAMAGING WINDS GUSTS ARE POSSIBLE WITH THE STRONGER STORMS.
The State College radar (KCCX), 20 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were down in State College.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294626.